Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Dec 2, 2019, 11:34 AM EST for 5 counties in New Jersey. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2019, 11:34 AM EST (16:34 UTC)
- Expired
- Dec 2, 2019, 12:45 PM EST
- In force
- 71 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ
The radar
The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WWUS81 KPHI 021634
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1134 AM EST Mon Dec 2 2019
NJZ001-007>010-012-PAZ055-062-021745-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Monroe-Northampton-
1134 AM EST Mon Dec 2 2019
...AN AREA OF HEAVIER SNOW AFFECTING NORTHEASTERN HUNTERDON...
MORRIS...SUSSEX...WARREN...SOMERSET...MIDDLESEX...NORTHEASTERN
MONROE AND NORTHEASTERN NORTHAMPTON COUNTIES...
At 1132 AM EST, an area of heavier snow continues to slowly move
across much of northern New Jersey.
Snowfall rates up to an inch per hour will result in an increase in
accumulations on untreated surfaces and also significantly reduce
the visibility. Remember, bridges and overpasses tend to be colder
and therefore be more slippery.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared that untreated roads will quickly become slush to snow
covered during heavier bursts of snow. Slow down and allow extra
time when traveling.
Locations impacted include...
New Brunswick, Perth Amboy, Morristown, Somerville, Port Jervis,
Newton, Montague, Mount Pocono, Somerset, Edison, Old Bridge, East
Brunswick, Bridgewater, South Brunswick, Sayreville, North Brunswick,
Carteret, Dover, Madison and Hopatcong.
This includes the following highways...
Garden State Parkway between mile markers 121 and 133.
Interstate 287 in New Jersey between mile markers 0 and 54.
Interstate 78 in New Jersey between mile markers 18 and 42.
Interstate 80 in New Jersey between mile markers 0 and 47.
Interstate 80 in Pennsylvania between mile markers 308 and 314.
New Jersey Turnpike between exits 9 and 12.
LAT...LON 4120 7437 4104 7450 4100 7430 4090 7427
4091 7433 4060 7446 4059 7420 4050 7428
4045 7423 4040 7425 4026 7443 4025 7447
4094 7521 4124 7542 4125 7513 4115 7515
4108 7503 4116 7490 4132 7480 4136 7469
TIME...MOT...LOC 1630Z 204DEG 49KT 4051 7452
$$
GorseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 2, 9:45 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Dec 2, 9:45 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
945 AM EST Mon Dec 2 2019
.SYNOPSIS...
Low pressure located off the New Jersey coast early this
morning will intensify as it progresses to the northeast. The
low is forecast to reach Nova Scotia late on Tuesday. High
pressure is expected to build toward our region from the west
and southwest during the middle and late parts of the week. The
center of the high should pass off the coast on Friday. A cold
front approaching from the northwest is anticipated to arrive on
Friday night, followed by another area of high pressure for the
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM Update: The well advertised band of snow is now
developing across the forecast area. Mesoanalysis indicates a
strengthening band of frontogenesis extending from NE PA
southeastward into southern NJ. At the surface, a trough of low
pressure is located in the same region. The FGen band of
precipitation is currently extending from northern NJ southward
down to about Atlantic County and westward across far eastern
PA just east of Philadelphia. Expecting this activity to
continue over the next several hours well into the afternoon. As
temperatures continue to fall to around freezing farther south
across at least central NJ and at least Bucks County PA, snow
will begin to accumulate.
Previous discussion...
The models have been fairly consistent from run to run with the
synoptic scale features, but there has been quite a bit of
variability at the mesoscale level.
A mid level low over the middle Ohio River Valley early this
morning should reach the waters off the lower Delmarva Peninsula
early this evening. Meanwhile complex surface low pressure off
the New Jersey coast is expected to move slowly to the east
northeast today.
Around 6:00 AM, there was a wintry mix of precipitation in the
Poconos, parts of the Lehigh Valley and upper Bucks County, and
parts of northwestern New Jersey. Patchy light rain and drizzle
was falling in southeastern Pennsylvania, and central and
southern New Jersey.
As the low intensifies, precipitation rates are expected to
increase in eastern Pennsylvania and New Jersey. Meanwhile,
somewhat colder air aloft will build southeastward over our
region during the course of the day. The precipitation type is
expected to change over to snow gradually from northwest to
southeast.
As the day progresses, mesoscale bands of heavier precipitation
are expected to develop in the northeastern half of our
forecast area. Based on the high resolution models, the banding
seems most likely in northern and central New Jersey, perhaps
extending back into the Pocono Region, the Lehigh Valley, and
Bucks County in Pennsylvania. Those areas are under a Winter
Storm Warning. Based on the nature of this event, snowfall
totals will likely be quite variable. The current forecast is a
reasonable average for each area. Generally amounts should be in
the 5 to 10 inch range in the warned counties.
We have Winter Weather Advisories in place from Berks County,
through the Philadelphia area, to the northern and central parts
of the New Jersey coast. Accumulating snow is anticipated
there, but amounts should be mainly in the 1 to 4 inch range.
Northeastern Maryland, Delaware and far southern New Jersey
should escape any significant issues. Precipitation amounts are
expected to be considerably lighter there than in areas to the
northeast, closer to the effects of the low off the coast. A
light coating of snow is possible, especially away from the
coast but it should not be particularly impactful.
Temperatures are not anticipated to vary much today from the
early morning readings. The wind should settle into the
northwest around 10 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The mid level low is forecast to reach the waters off Cape Cod
by daybreak on Tuesday. The complex surface low should be over
the waters to the east of New England by that time.
As the low moves away from our region, the snow will end
gradually from west to east. The last part of our forecast area
to hold on to the snow should be Monmouth County and Ocean
County in New Jersey.
The sky is anticipated to remain cloudy, with some breaks
possible over our western counties toward daybreak on Tuesday.
Tonight's low temperatures in our region should range from the
middle 20s to the lower 30s with a northwest wind 10 to 15 MPH.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
The low will be east of Cape Cod on Tuesday morning, and will
continue to depart throughout the day. Weak high pressure then
builds across the region late Tuesday and Tuesday night.
Temperatures warm up a bit compared to Monday, but will still be
below normal, topping off in the upper 30s to low 40s
throughout.
Upper trough with strong shortwave energy moves through the
Northeast on Wednesday. Surface low pressure develops at the
base of the trough, but current models keep the storm well
offshore. There could be some Lake Effect snow bands moving into
the southern Poconos, northern New Jersey, and Lehigh Valley,
so will carry slight chance PoPs for those areas.
High pressure builds back for Thursday, and then a cold front
passes through the region on Friday. This could touch off some
more snow showers in the far northern zones and rain showers
elsewhere.
Conditions look to dry out for next weekend as high pressure
returns. Temperatures will generally be below seasonal averages,
although could be near normal on Friday and Sunday.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...MVFR to IFR CIGs with varying VSBYs expected. Periods of
snow are forecast at most terminals, with RDG the least likely
to be affected. Northwest to west winds 5 to 15 kt, with higher
gusts possible. Moderate confidence in CIGs; low confidence in
VSBYs and precipitation timing; high confidence in winds.
Tonight... MVFR to IFR expected to continue this evening as snow
continues. Expect gradual improvement from southwest to
northeast overnight. Conditions may improve to VFR late in the
night. Northwest winds 10 to 20 kt. Moderate confidence in CIGs;
low confidence in precipitation timing and VSBYs; moderate
confidence in winds.
OUTLOOK...
Tuesday...VFR. Northwest wind 10 to 15 knots with gusts around
20 knots.
Tuesday night...VFR. West wind 5 to 10 knots.
Wednesday...VFR. Slight chance for sub-VFR conditions in
-SHSN at KRDG/KABE. West wind around 10 knots.
Wednesday night...VFR. West wind 5 to 10 knots.
Thursday...VFR. West wind around 10 knots.
Friday...Mainly VFR. Sub-VFR conditions possible in SHRA in the
afternoon. West wind around 10 knots.
&&
.MARINE...
Complex low pressure off the New Jersey coast early this
morning will progress slowly to the northeast today and tonight.
The wind on the coastal waters of New Jersey and Delaware
should settle into the northwest.
The Gale Warning for the waters off the coasts of Monmouth
County and Ocean County has been discontinued. Otherwise, Small
Craft Advisory conditions are anticipated for all our coastal
waters and for Delaware Bay through Tuesday, as the northwest
wind gusts around 30 knots.
OUTLOOK...
Tuesday...Northwest winds 15 to 25 kt with gusts up to 30 kt.
Seas on the ocean will be 4 to 6 feet.
Tuesday night and Wednesday...Sub-SCA conditions expected.
Wednesday night and Thursday...SCA conditions possible with
northwest winds 15-20 kt with gusts up to 30 kt.
Friday...SCA conditions in the morning, diminishing late.
&&
.TIDES/COASTAL FLOODING...
900 am update: We have expanded the coastal flood advisory to
the rest of the Atlantic coast in New Jersey. Models are still
running too low, and extrapolating trends from the low tide
overnight suggests advisory-level flooding is possible in these
areas.
Previous discussion...
With intensifying low pressure off the New Jersey coast,
expecting minor flooding in tidal areas of Monmouth, Middlesex,
Ocean, and southeastern Burlington Counties with the
morning/midday high tide. Already saw spotty minor flooding with
Sunday's high tides, with model guidance much too low. Past
events with similar synoptic evolutions have resulted in
observations 0.5-1.5 feet above model guidance, and have used
this as a guide to the forecast through today's high tides.
We have issued a coastal flood advisory for tidal sections of
Middlesex, Monmouth, Ocean, and southeastern Burlington Counties
for the daytime high tide. High tide occurs between 11 am and
midday on the oceanfront, with the high tide occurring later on
the back bays and on Raritan Bay.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning until 4 AM EST Tuesday for PAZ054-055-061-
062-105-106.
Winter Weather Advisory until 1 AM EST Tuesday for PAZ060-070-
071-101>104.
NJ...Winter Storm Warning until 4 AM EST Tuesday for NJZ001-007>010-
012-015.
Coastal Flood Advisory until 4 PM EST this afternoon for
NJZ012>014-020-022>027.
Winter Weather Advisory until 4 AM EST Tuesday for NJZ013-014-
019-020-027.
Winter Weather Advisory until 1 AM EST Tuesday for NJZ017-018.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST Tuesday for ANZ430-431-
450>455.
&&
Synopsis...Iovino
Near Term...Iovino/Staarmann
Short Term...Iovino
Long Term...MPS
Aviation...Carr/MPS
Marine...Iovino/MPS
Tides/Coastal Flooding...CMSHazardous weather outlook, Dec 2, 9:04 AM EST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 904 AM EST Mon Dec 2 2019 NJZ017-018-PAZ060-070-071-101>104-031415- Gloucester-Camden-Berks-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery- 904 AM EST Mon Dec 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-015-PAZ054-055-061-062-105-106-031415- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-Carbon-Monroe-Lehigh- Northampton-Upper Bucks-Lower Bucks- 904 AM EST Mon Dec 2 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-031415- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Cumberland- 904 AM EST Mon Dec 2 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ013-014-020-027-031415- Western Monmouth-Eastern Monmouth-Ocean-Southeastern Burlington- 904 AM EST Mon Dec 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ012-031415- Middlesex- 904 AM EST Mon Dec 2 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ019-031415- Northwestern Burlington- 904 AM EST Mon Dec 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ022>026-031415- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 904 AM EST Mon Dec 2 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-031415- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 904 AM EST Mon Dec 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
In the hours before
Local storm report, Dec 2, 8:35 AM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW 4 SW WANTAGE 41.24N 74.65W
12/02/2019 M2.4 INCH SUSSEX NJ TRAINED SPOTTER
UPDATES PREVIOUS SNOW REPORT FROM 4 SW
WANTAGE. STORM TOTAL. MIX OF SNOW AND SLEET.
&&
JEOLocal storm report, Dec 2, 8:53 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW VERNON 41.20N 74.48W
12/02/2019 M2.4 INCH SUSSEX NJ PUBLIC
STORM TOTAL. MIX OF SNOW AND SLEET. 545 FEET
ELEVATION.
&&
JEOLocal storm report, Dec 2, 10:11 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1011 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW STILLWATER TWP 41.06N 74.86W
12/02/2019 M3.2 INCH SUSSEX NJ TRAINED SPOTTER
STORM TOTAL SO FAR. 1098 FEET ELEVATION.
&&
JEOSpecial weather statement, Dec 2, 10:43 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1043 AM EST Mon Dec 2 2019
NJZ007>010-012-015-021630-
Morris-Hunterdon-Somerset-Middlesex-Warren-Mercer-
1043 AM EST Mon Dec 2 2019
...AN AREA OF HEAVIER SNOW IS AFFECTING HUNTERDON...SOUTHWESTERN
MORRIS...SOUTHERN WARREN...MERCER...SOMERSET AND WESTERN MIDDLESEX
COUNTIES...
At 1040 AM EST, an area of heavier snow continues to slowly move
across portions of Mercer County, western Middlesex County northward
to Somerset, Hunterdon, Morris and into Warren counties.
Snowfall rates up to an inch per hour will result in an increase in
accumulations on untreated surfaces and also significantly reduce
the visibility. Remember, bridges and overpasses tend to be colder
and therefore be more slippery.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared that roads may become quickly snow covered during heavier
bursts of snow. Slow down and allow extra time when traveling.
Locations impacted include...
Trenton, New Brunswick, Somerville, Somerset, East Brunswick,
Bridgewater, South Brunswick, North Brunswick, Ewing, Dover,
Middlesex, Princeton, Bound Brook, Manville, Hackettstown, Wharton,
Washington, Rockaway, Jamesburg and Hightstown.
This includes the following highways...
Interstate 195 in New Jersey between mile markers 0 and 6.
Interstate 287 in New Jersey between mile markers 8 and 33.
Interstate 295 in New Jersey between mile markers 59 and 76.
Interstate 78 in New Jersey between mile markers 8 and 39.
Interstate 80 in New Jersey between mile markers 25 and 35.
New Jersey Turnpike between exits 8A and 9.
LAT...LON 4017 7469 4019 7470 4016 7472 4022 7478
4025 7484 4030 7487 4035 7495 4059 7501
4076 7514 4092 7472 4090 7471 4092 7465
4095 7463 4098 7455 4027 7441
TIME...MOT...LOC 1532Z 204DEG 21KT 4028 7459
GorseLocal storm report, Dec 2, 11:27 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FREEZING RAIN LEDGEWOOD 40.88N 74.66W
12/02/2019 M0.20 INCH MORRIS NJ TRAINED SPOTTER
STORM TOTAL ICE SINCE SUNDAY.
&&
JEOSpecial weather statement, Dec 2, 11:34 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1134 AM EST Mon Dec 2 2019
NJZ001-007>010-012-PAZ055-062-021745-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Monroe-Northampton-
1134 AM EST Mon Dec 2 2019
...AN AREA OF HEAVIER SNOW AFFECTING NORTHEASTERN HUNTERDON...
MORRIS...SUSSEX...WARREN...SOMERSET...MIDDLESEX...NORTHEASTERN
MONROE AND NORTHEASTERN NORTHAMPTON COUNTIES...
At 1132 AM EST, an area of heavier snow continues to slowly move
across much of northern New Jersey.
Snowfall rates up to an inch per hour will result in an increase in
accumulations on untreated surfaces and also significantly reduce
the visibility. Remember, bridges and overpasses tend to be colder
and therefore be more slippery.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared that untreated roads will quickly become slush to snow
covered during heavier bursts of snow. Slow down and allow extra
time when traveling.
Locations impacted include...
New Brunswick, Perth Amboy, Morristown, Somerville, Port Jervis,
Newton, Montague, Mount Pocono, Somerset, Edison, Old Bridge, East
Brunswick, Bridgewater, South Brunswick, Sayreville, North Brunswick,
Carteret, Dover, Madison and Hopatcong.
This includes the following highways...
Garden State Parkway between mile markers 121 and 133.
Interstate 287 in New Jersey between mile markers 0 and 54.
Interstate 78 in New Jersey between mile markers 18 and 42.
Interstate 80 in New Jersey between mile markers 0 and 47.
Interstate 80 in Pennsylvania between mile markers 308 and 314.
New Jersey Turnpike between exits 9 and 12.
LAT...LON 4120 7437 4104 7450 4100 7430 4090 7427
4091 7433 4060 7446 4059 7420 4050 7428
4045 7423 4040 7425 4026 7443 4025 7447
4094 7521 4124 7542 4125 7513 4115 7515
4108 7503 4116 7490 4132 7480 4136 7469
TIME...MOT...LOC 1630Z 204DEG 49KT 4051 7452
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 10:39 AM EST | Special Marine Warning | PHI | 66 min | |
| Dec 2, 10:43 AM EST | Special Weather Statement | PHI | Hunterdon, Mercer, Morris, Somerset | 47 min |
| Dec 2, 12:59 PM EST | Special Weather Statement | PHI | Middlesex, Morris, Somerset, Sussex | 76 min |
| Dec 2, 2:17 PM EST | Special Weather Statement | PHI | Middlesex, Monmouth, Morris, Somerset | 58 min |
| Dec 2, 6:13 PM EST | Gale Warning | PHI | 16 hr |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.